Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 114, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 28, 2011, 4:42 AM EDT for Mahoning County, Ohio. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 4:42 AM EDT (08:42 UTC)
- Expired
- May 28, 2011, 6:46 AM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mahoning River at Youngstown (YGWO1). The gauge peaked at 10.30 ft at May 27, 2011, 5:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03098600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
426 WGUS41 KCLE 280842 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 442 AM EDT SAT MAY 28 2011 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... MAHONING RIVER AT YOUNGSTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC099-281642- /O.NEW.KCLE.FL.W.0114.110528T0842Z-110528T1840Z/ /YGWO1.1.ER.000000T0000Z.110528T1200Z.110528T1240Z.NO/ 442 AM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE MAHONING RIVER AT YOUNGSTOWN * FROM EARLY THIS MORNING UNTIL THIS AFTERNOON * AT 4:00 AM SATURDAY THE STAGE WAS...10.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 10.0 FEET * THE RIVER WILL REMAIN NEAR 10.0 FEET THIS MORNING AND FALL. BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * AT 10.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR YOUNGSTOWN. LOW LYING SECONDARY ROADS MAY BE FLOODED. $$
1 follow-up statement
576 WGUS81 KCLE 281046 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 646 AM EDT SAT MAY 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... BLANCHARD RIVER NEAR FINDLAY SCIOTO RIVER NEAR LARUE MAHONING RIVER AT YOUNGSTOWN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA MAUMEE RIVER NEAR GRAND RAPIDS PORTAGE RIVER AT WOODVILLE MAUMEE RIVER AT WATERVILLE SCIOTO RIVER NEAR PROSPECT PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-281846- /O.CON.KCLE.FL.W.0102.000000T0000Z-000000T0000Z/ /WDVO1.2.ER.110526T0740Z.110527T1730Z.000000T0000Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE. * AT 6:30 AM SATURDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 9.8 FEET BY SUNDAY MORNING. * AT 13.0 FEET...FLOOD WATERS EFFECT ERIE STREET, SOUTH CHERRY STREET, EAST MAIN STREET, AND EAST WATER STREET. * AT 12.5 FEET...FLOODWATERS AFFECT RESIDENTS ALONG RIVERSIDE DRIVE AND THE EASTERN END OF ERIE STREET. * AT 12.0 FEET...LOWER PORTIONS OF SOUTH CHERRY AND EAST WATER STREET FLOOD. * AT 11.0 FEET...LOWER PORTIONS OF ERIE STREET FLOOD. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$ OHC093-281846- /O.EXT.KCLE.FL.W.0108.000000T0000Z-110528T1937Z/ /ELRO1.1.ER.110526T1551Z.110527T1900Z.110528T1337Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 6:15 AM SATURDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL DROP BELOW THE FLOOD STAGE BY MID MORNING. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$ OHC063-281116- /O.CAN.KCLE.FL.W.0098.000000T0000Z-110528T1800Z/ /FDYO1.2.ER.110526T1352Z.110527T0730Z.110528T0900Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE BLANCHARD RIVER NEAR FINDLAY. * AT 6:00 AM SATURDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 5:00 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET BY SUNDAY MORNING. * AT 11.0 FEET...FLOODING IMPACTS AREAS NEAR RIVERSIDE PARK AND EAST MAIN CROSS STREET IN THE CITY OF FINDLAY. * AT 10.0 FEET...WATER REACHES EAST MAIN CROSS STREET NEAR LYE CREEK. * AT 9.0 FEET...FLOODING OCCURS ON LOW LYING ROADS ALONG THE RIVER WEST OF FINDLAY...INCLUDING COUNTY ROAD 140. * AT 8.0 FEET...WATER COVERS LOW LYING PORTIONS OF SOUTH RIVER ROAD AND HOWARD STREET ON THE WEST SIDE OF FINDLAY. $$ OHC095-173-281846- /O.EXT.KCLE.FL.W.0103.000000T0000Z-110530T1200Z/ /GRRO1.2.ER.110526T1058Z.110527T2215Z.110530T0000Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER NEAR GRAND RAPIDS. * AT 6:15 PM FRIDAY THE STAGE WAS 18.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 18.5 FEET...100 YEAR FLOOD LEVEL. WATER STARTS TO COVER FRONT STREET JUST WEST OF THE GRAND RAPIDS BUSINESS DISTRICT. FLOODWATERS MAY BEGIN TO IMPACT BUSINESSES IN DOWNTOWN GRAND RAPIDS OVER PORTIONS OF BEAVER, WEST, AND MILL STREETS. * AT 17.5 FEET...FLOOD WATERS INUNDATE PORTIONS OF FRONT. WATER BACKS UP THROUGH STORM DRAINS INTO THE ALLEY BEHIND THE SOUTH SIDE OF THE GRAND RAPIDS BUSINESS DISTRICT. * AT 16.5 FEET...THURSTON STATE PARK FLOODED. PORTIONS OF WEST FRONT STREET WILL BE INUNDATED. * AT 15.0 FEET...LOWLAND FLOODING BEGINS NEAR THE TOWN OF GRAND RAPIDS. LOW LYING SECONDARY ROADS MAY BEGIN TO FLOOD. $$ OHC095-173-281846- /O.CON.KCLE.FL.W.0101.000000T0000Z-000000T0000Z/ /WTVO1.2.ER.110526T0458Z.110528T0830Z.000000T0000Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE. * AT 6:00 AM SATURDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL SLOWLY FALL TO A STAGE OF 11.6 FEET BY SUNDAY MORNING. * AT 12.0 FEET...RESIDENCES ALONG THE RIVER MAY EXPERIENCE BASEMENT FLOODING. FLOODING BEGINS IN SIDE CUT METRO PARK. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$ OHC101-281116- /O.CAN.KCLE.FL.W.0110.000000T0000Z-110528T1400Z/ /LARO1.1.ER.110526T1802Z.110527T0645Z.110528T0925Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER NEAR LARUE. * AT 6:00 AM SATURDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 5:25 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.1 FEET BY SUNDAY MORNING. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$ OHC101-281846- /O.CON.KCLE.FL.W.0111.000000T0000Z-000000T0000Z/ /PRGO1.1.ER.110527T0115Z.110528T1000Z.000000T0000Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR PROSPECT. * AT 6:00 AM SATURDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WAS CRESTING AND WILL FALL TO A STAGE OF 9.2 FEET BY SUNDAY MORNING. * AT 10.5 FEET...WEST RIVER ROAD IS FLOODED NORTH OF PROSPECT. * AT 10.0 FEET...HIGHWAY 203 IS CLOSED NORTH OF PROSPECT. FLOODING OCCURS NEAR ELM STREET IN THE NORTHERN PART OF PROSPECT. * AT 9.0 FEET...WATER COVERS LOW LYING PORTIONS OF HIGHWAY 203 NORTH OF THE VILLAGE OF PROSPECT. $$ OHC099-281116- /O.CAN.KCLE.FL.W.0114.000000T0000Z-110528T1840Z/ /YGWO1.1.ER.000000T0000Z.110528T0800Z.110528T0800Z.NO/ 646 AM EDT SAT MAY 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE MAHONING RIVER AT YOUNGSTOWN. * AT 6:00 AM SATURDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 10.0 FEET. * FELL BELOW FLOOD STAGE AT 4:00 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY SUNDAY MORNING. * AT 10.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR YOUNGSTOWN. LOW LYING SECONDARY ROADS MAY BE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 28, 4:01 AM EDT, 41 minutes earlier.
Area forecast discussion, May 28, 4:01 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 401 AM EDT SAT MAY 28 2011 .SYNOPSIS... A STATIONARY FRONT OVER OHIO WILL MOVE NORTH OF THE AREA TONIGHT AS A WARM FRONT. IT WILL BE VERY WARM FOR THE REMAINDER OF THE HOLIDAY WEEKEND. THE NEXT FRONTAL SYSTEM TO AFFECT THE AREA WILL BE TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE QUESTIONS FOR TODAY ARE WILL THE SHOWERS OVER NORTHWEST OHIO WILL HOLD TOGETHER AS THEY MOVE EAST...DO WE NEED A DENSE FOG ADVISORY AND WILL WE GET SOME SUNSHINE THIS AFTERNOON. THE SHOWERS OVER NORTHWEST OHIO ARE ASSOCIATED WITH A WEAK SHORT WAVE THAT WILL MOVE ACROSS THE REGION THROUGH MID MORNING...GOING WITH A LOW CHANCE POP OF LIGHT SHOWERS. AFTER MAKING SOME CALLS AND LOOKING AT WEB CAMERAS AND LOOKING AT AS MANY OBSERVATIONS AS I CAN FIND IT SEEMS LIKE THE FOG IS NOT WIDESPREAD ENOUGH FOR A DENSE FOG ADVISORY...WILL JUST GO WITH AREAS OF DENSE FOG OR PATCHY DENSE FOG. IT IS TOUGH IN THE SUMMER TO BE MOSTLY CLOUDY. WITH THAT HIGH SUN ANGLE IN LATE MAY WILL GO WITH PARTLY SUNNY FOR THE AFTERNOON. HIGH TEMPERATURES ARE TOUGH...BASED ON LOCAL SCHEMES GOING CLOSE TO GUIDANCE. A LAKE BREEZE WILL DEVELOP AND THAT COULD KEEP LOCATIONS CLOSE TO THE LAKESHORE A LITTLE COOLER. IT WILL BE WEAK SO IMPACT MAY BE MINOR. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... A THREAT OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ESPECIALLY IN THE NORTH TONIGHT ASSOCIATED WITH THE WARM FRONT. THE SOUTHERN PORTION OF THE FORECAST AREA IS TOUGH...I THINK THEY WILL HAVE A THREAT ALSO AS THERE WILL BE SOME MOISTURE. THE THREAT WILL LINGER IN THE NORTH SUNDAY MORNING...THEN THE WARM UP WILL START. WITH THE GROUND SO MOIST THE HIGHS MAY STRUGGLE TO REACH 90 DEGREES. OTHERWISE WENT CLOSE TO GUIDANCE FOR TEMPERATURES. THE NEXT FRONTAL SYSTEM WILL AFFECT THE AREA IS TUESDAY EVENING AND NIGHT. THE 00Z ECMWF IS DRY WITH THIS. WITH SOME QUESTION...WILL CONTINUE THE CHANCE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... A COLD FRONT IS PROGGED TO MOVE EAST ACROSS THE FORECAST AREA WEDNESDAY MORNING. THE FRONT IS EXPECTED TO BE MOISTURE STARVED AS IT MOVES THROUGH THE REGION SO PROBABILITY THAT WE WILL MEASURE WILL BE FAIRLY LOW. I WILL GO AHEAD AND KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING WITH THIS PACKAGE ON WEDNESDAY. THE REST OF THE FORECAST PERIOD LOOKS LIKE WE WILL ACTUALLY SEE AN EXTENDED PERIOD OF DRY WEATHER AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTH AND FORCES THE WARM FRONT BACK NORTH WEDNESDAY NIGHT INTO THURSDAY MORNING. FRONT IS STILL DRY SO WILL KEEP FORECAST DRY. HIGH PRESSURE THEN BUILDS SOUTHEAST TOWARD THE AREA THURSDAY INTO FRIDAY AND PUSHES FRONT BACK SOUTH AS A COLD FRONT. ONCE AGAIN...NO PRECIPITATION EXPECTED. TEMPERATURES ON A GRADUAL COOLING TREND THROUGH THE END OF THE WEEK WITH THE COOLER HIGH PRESSURE BUILDING SOUTH ACROSS THE AREA. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... LOW CEILINGS CONTINUE ACROSS MUCH OF THE AREA THIS MORNING. WILL KEEP THE LOWER CEILINGS GOING THROUGH THE REST OF THE NIGHT AND IMPROVE THEM AFTER SUNRISE. VISIBILITIES ALSO GOING TO BE A PROBLEM OVER NIGHT WITH FOG DEVELOPMENT. EXPECTING VISIBILITIES TO DROP TO A QUARTER MILE IN SOME LOCATIONS. SCATTERED SHOWERS POPPING HERE AND THERE IN THE EAST AND WILL MENTION VCSH DURING THE NEXT SEVERAL HOURS. SHOWERS ADVANCING EAST INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS TIME AND WILL MENTION TEMPO GROUP FOR SHOWERS. ERIE WILL LIKELY SEE SOME RAPID IMPROVEMENT ONCE THE FLOW SHIFTS AROUND TO THE SOUTH. THIS SHOULD CAUSE A FLOW THAT IS SINKING THEREFORE HELPING TO DIMINISH THE LOWER CLOUD DECK AND LOWER VISIBILITIES. GENERALLY VFR CONDITIONS THROUGH THE DAY AND THEN START TO SEE MAINLY MID LEVEL CLOUDS MOVING INTO THE REGION LATER TONIGHT. ADD MENTION OF VCSH IN THE WEST AS NEXT SYSTEM APPROACHES. .OUTLOOK...LOCAL NON VFR IN POSSIBLE IN SHRA SAT AFTERNOON AND SUN. && .MARINE... WINDS ON THE LAKE NOT EXPECTED TO GET OUT OF CONTROL. SOUTHWEST FLOW DEVELOPS ACROSS THE AREA EARLY IN THE WEEK. WARM AIR ADVECTION OVER COOL WATER WILL LIKELY KEEP WINDS FROM MIXING DOWN TO THE SURFACE SO WILL NOT MENTION ANY SMALL CRAFT ADVISORIES AT THIS TIME. TUESDAY LOOKS RELATIVELY QUIET BUT SOUTHWEST FLOW BEGINS TO INCREASE AGAIN AHEAD OF THE COLD FRONT TUESDAY NIGHT INTO WEDNESDAY. BORDERLINE SMALL CRAFTS OUT NEAR THE OPEN WATERS MAY BE NEEDED TUESDAY NIGHT INTO WEDNESDAY MORNING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, May 28, 4:20 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EDT SAT MAY 28 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 420 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.